Tornado, Douglas
- When
- May 19, 3:00 PM PST to 3:10 PM PST
- Where
- Douglas County, 1 mi N of East Wenatchee
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 47.433, -120.283
During the afternoon of May 19th a thunderstorm produced a brief tornado in the Fancher Heights area of East Wenatchee. The tornado touched down over an open field and caused no damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
During the afternoon of May 19th a thunderstorm produced a brief tornado in the Fancher Heights area of East Wenatchee. The tornado touched down over an open field and caused no damage. The parent thunderstorm also produced 3/4 inch diameter hail in East Wenatchee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 19, 1:30 PM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT WED MAY 19 2004 .SYNOPSIS...A WEAK UPPER LEVEL TROUGH WILL REMAIN OVER THE FORECAST AREA THROUGH THURSDAY CONTINUING THE THREAT FOR AFTERNOON AND EVENING THUNDERSTORMS. A STRONGER WEATHER SYSTEM WILL DROP DOWN FROM CANADA STARTING ON FRIDAY AND LINGER OVER US THROUGH THE WEEKEND. EXPECT COOL TEMPERATURES AND SHOWERY CONDITIONS INTO THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH FRIDAY...CONVECTION STARTING TO POP UP QUITE WELL OVER THE NORTHERN MOUNTAINS OF THE DISTRICT THIS AFTERNOON. BROAD POSITIVELY TILTED TROF OVER THE NORTHWEST STATES RESPONSIBLE FOR THIS CONVECTION WILL BE SLOW TO MOVE OUT OF THE AREA. BECAUSE OF THIS... THUNDERSTORM ACTIVITY WILL BE A REPEAT PERFORMANCE ON THURSDAY FOR MOST LOCATIONS. LOW EJECTS INTO THE MID SECTION OF THE STATES ON THURSDAY EVENING/NIGHT AHEAD OF A VIGOROUS TROF DROPPING DOWN TOWARD US FROM ALASKA. THIS NEXT TROF WILL BEGIN TO MOVE THROUGH THE FORECAST AREA FRIDAY AFTERNOON WITH BREEZY CONDITIONS EXPECTED... ALONG WITH AN INCREASING CHANCE FOR MOISTURE. CONVECTION WILL ALSO BE A POSSIBILITY WITH THE FRONT BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. HAVE BOOSTED POPS AND QPF VALUES OVER THE NORTHEASTERN PORTIONS OF THE FORECAST AREA AS ALL MODELS HINTING AT A WET DAY THERE. TEMPERATURES WILL BE THE WARMEST ON THURSDAY AS 500 MB HEIGHTS AND 1000-500 THICKNESS VALUES DROP BY FRIDAY. FRIDAY NIGHT THROUGH WEDNESDAY...MODELS REMAIN CONSISTENT IN DEVELOPING A STRONG WAVE OVER BC AND DROPPING IT SOUTHWARD INTO NORTHWESTERN WA BY FRIDAY NIGHT. WAVE WILL CREATE LARGE SCALE ASCENT OVER THE CWA WITH SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY OCCURRING THROUGH SATURDAY. WINDS WILL TURN BREEZY FRIDAY NIGHT WITH FRONTAL PASSAGE AND REMAIN BLUSTERY SATURDAY AS DAY TIME HIGHS DROP INTO THE MID 50S AND 60S. ON SUNDAY THE UPPER LEVEL LOW MOVES INTO MONTANA BUT THE LONGWAVE TROUGH REMAINS FIXED OVER THE REGION...LEAVING THE AREA IN A COOL... SHOWERY REGIME. TROUGH SLOWLY SHIFTS EASTWARD BY TUESDAY ALLOWING A SLIGHT WARMING TREND AND AN END TO SHOWER ACTIVITY EXCEPT FOR A SLIGHT CHANCE OVER SOUTHEASTERN WA AND THE PANHANDLE MOUNTAINS THROUGH WEDNESDAY. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 047 073 051 065 045 054/ 20 30 50 50 60 60 COEUR DALENE 045 072 048 061 044 054/ 20 30 50 60 60 60 PULLMAN 042 071 047 062 043 055/ 20 30 30 40 60 50 LEWISTON 048 076 053 070 050 063/ 20 20 30 30 60 50 COLVILLE 044 076 046 065 043 056/ 30 30 50 60 50 60 SANDPOINT 044 072 044 062 042 055/ 30 30 50 60 50 60 WALLACE 042 069 041 060 042 054/ 30 40 50 60 70 60 MOSES LAKE 049 081 050 076 049 071/ 20 20 20 20 20 50 WENATCHEE 053 082 056 074 050 067/ 20 20 20 20 20 40 OMAK 047 082 049 073 045 063/ 20 20 40 20 40 60 && .OTX... ID...NONE. WA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 247 PM PDT WED MAY 19 2004 IDZ001-004-WAZ037-038-041>044-201300- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 247 PM PDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND THIS EVENING. THESE STORMS WILL MOVE VERY SLOWLY AND WILL RESULT IN SOME LOCALIZED HEAVY DOWNPOURS. A FEW STORMS COULD PRODUCE HAIL UP TO THREE-QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. BUT AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
The Seattle radar (KATX), 186 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 tornado, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395843, 5395844.